Alert archive / Montana / High Wind Warnings in 2019
High Wind Warning 7, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Oct 17, 2019, 1:52 PM MDT. It took effect at Oct 18, 2019, 12:00 AM MDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2019, 1:52 PM MDT (19:52 UTC)
- In effect from
- Oct 18, 2019, 12:00 AM MDT
- Expired
- Oct 18, 2019, 8:02 PM MDT
- In force
- 20 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
693 WWUS75 KTFX 171952 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 152 PM MDT Thu Oct 17 2019 MTZ009-010-044-046-048-181200- /O.UPG.KTFX.HW.A.0006.191018T0600Z-191019T0600Z/ /O.NEW.KTFX.HW.W.0007.191018T0600Z-191019T0600Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole- Eastern Pondera-Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Shelby, Sunburst, Brady, Conrad, Bynum, Choteau, and Augusta 152 PM MDT Thu Oct 17 2019 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT FRIDAY NIGHT... * WHAT...West winds of 30 to 40 mph, with gusts up to 60 mph are expected. Wind gusts up to 75 mph are possible along the Rocky Mountain Front, especially in wind prone areas. * WHERE...Northern Rocky Mountain Front, Eastern Glacier, Toole, Eastern Pondera and Southern Rocky Mountain Front. * WHEN...From midnight tonight to midnight MDT Friday night. * IMPACTS...These strong winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles and lightweight trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && Moldan $$ MTZ045-181200- /O.UPG.KTFX.HW.A.0006.191018T0600Z-191019T0600Z/ /O.NEW.KTFX.HW.W.0007.191018T1700Z-191019T0600Z/ Liberty- Including Chester and Whitlash 152 PM MDT Thu Oct 17 2019 ...HIGH WIND WARNING IN EFFECT FROM 11 AM FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT... * WHAT...West winds of 30 to 40 mph, with gusts up to 60 mph, are expected. * WHERE...Liberty. * WHEN...From 11 AM Friday to midnight MDT Friday night. * IMPACTS...These strong winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles and lightweight trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && Moldan $$ MTZ011-047-181200- /O.NEW.KTFX.HW.W.0007.191018T1700Z-191019T0600Z/ Hill-Blaine- Including Havre, Rocky Boy, Rudyard, Chinook, Harlem, and Hays 152 PM MDT Thu Oct 17 2019 ...HIGH WIND WARNING IN EFFECT FROM 11 AM FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT... * WHAT...West winds of 30 to 40 mph, with gusts up to 60 mph, are expected. * WHERE...Hill and Blaine. * WHEN...From 11 AM Friday to midnight MDT Friday night. * IMPACTS...These strong winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles and lightweight trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && Moldan $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
4 follow-up statements
966 WWUS75 KTFX 180515 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1115 PM MDT Thu Oct 17 2019 MTZ009-010-044-046-048-181200- /O.CON.KTFX.HW.W.0007.191018T0600Z-191019T0600Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole- Eastern Pondera-Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Shelby, Sunburst, Brady, Conrad, Bynum, Choteau, and Augusta 1115 PM MDT Thu Oct 17 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT FRIDAY NIGHT... * WHAT...West winds of 30 to 40 mph, with gusts up to 60 mph are expected. Wind gusts up to 75 mph are possible along the Rocky Mountain Front, especially in wind prone areas. * WHERE...Southern Rocky Mountain Front, Eastern Pondera, Northern Rocky Mountain Front, Toole and Eastern Glacier. * WHEN...Until midnight MDT Friday night. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around, or damaged by the wind. && $$ MTZ011-045-047-181200- /O.CON.KTFX.HW.W.0007.191018T1700Z-191019T0600Z/ Hill-Liberty-Blaine- Including Havre, Rocky Boy, Rudyard, Chester, Whitlash, Chinook, Harlem, and Hays 1115 PM MDT Thu Oct 17 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT... * WHAT...West winds 30 to 40 mph, with gusts up to 60 mph expected. * WHERE...Blaine, Liberty and Hill. * WHEN...From 11 AM Friday to midnight MDT Friday night. * IMPACTS...These strong winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles and lightweight trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
529 WWUS75 KTFX 180944 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 344 AM MDT Fri Oct 18 2019 MTZ009-010-044-046-048-182100- /O.CON.KTFX.HW.W.0007.000000T0000Z-191019T0600Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole- Eastern Pondera-Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Shelby, Sunburst, Brady, Conrad, Bynum, Choteau, and Augusta 344 AM MDT Fri Oct 18 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...West winds 30 to 40 mph, with gusts near 65 mph occurring. * WHERE...Southern Rocky Mountain Front, Eastern Pondera, Northern Rocky Mountain Front, Toole and Eastern Glacier. * WHEN...Until midnight MDT tonight. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ011-045-047-182100- /O.CON.KTFX.HW.W.0007.191018T1700Z-191019T0600Z/ Hill-Liberty-Blaine- Including Havre, Rocky Boy, Rudyard, Chester, Whitlash, Chinook, Harlem, and Hays 344 AM MDT Fri Oct 18 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT MDT TONIGHT... * WHAT...West winds 30 to 40 mph, with gusts near 60 mph expected. * WHERE...Blaine, Liberty and Hill. * WHEN...From 11 AM this morning to midnight MDT tonight. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
518 WWUS75 KTFX 182017 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 217 PM MDT Fri Oct 18 2019 MTZ009-010-044-046-048-190600- /O.CON.KTFX.HW.W.0007.000000T0000Z-191019T0600Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole- Eastern Pondera-Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Shelby, Sunburst, Brady, Conrad, Bynum, Choteau, and Augusta 217 PM MDT Fri Oct 18 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...West winds of 35 to 45 mph, with gusts up to 60 mph, are occurring. Wind gusts approaching 70 mph are occurring along the Rocky Mountain Front, especially in wind prone areas. * WHERE...Southern Rocky Mountain Front, Eastern Pondera, Northern Rocky Mountain Front, Toole and Eastern Glacier. * WHEN...Until midnight MDT tonight. * IMPACTS...These strong winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles and lightweight trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && Moldan $$ MTZ011-045-047-190600- /O.CON.KTFX.HW.W.0007.000000T0000Z-191019T0600Z/ Hill-Liberty-Blaine- Including Havre, Rocky Boy, Rudyard, Chester, Whitlash, Chinook, Harlem, and Hays 217 PM MDT Fri Oct 18 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...West winds of 30 to 40 mph, with gusts approaching 60 mph, are occurring. * WHERE...Blaine, Liberty and Hill. * WHEN...Until midnight MDT tonight. * IMPACTS...These strong winds could blow down limbs, trees, and power lines. Travel will be difficult, especially for high profile vehicles and lightweight trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && Moldan $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
677 WWUS75 KTFX 190202 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 802 PM MDT Fri Oct 18 2019 MTZ009>011-044>048-190315- /O.CAN.KTFX.HW.W.0007.000000T0000Z-191019T0600Z/ Northern Rocky Mountain Front-Eastern Glacier-Hill-Toole-Liberty- Eastern Pondera-Blaine-Southern Rocky Mountain Front- 802 PM MDT Fri Oct 18 2019 ...HIGH WIND WARNING IS CANCELLED... Winds are diminishing this evening and the High Wind Warning will be cancelled. However, windy conditions are still occurring along the immediate Rocky Mountain Front, where winds may gust up to 60 mph for the next few hours. Use caution if traveling in these areas. $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 17, 11:00 AM MDT, 2 hours 52 minutes earlier.
Area forecast discussion, Oct 17, 11:00 AM MDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1100 AM MDT Thu Oct 17 2019 ...Aviation Section Updated... .SYNOPSIS... Mild and breezy conditions continue today ahead of a Pacific cold front. Areas of rain and mountain snow spread across Central and Southwest Montana later today through Friday. Temperatures trend cooler on Friday, as snow level drop to around 5000 feet. Strong west winds develop across North-central Montana on Friday. A stronger system arrives over the weekend, bringing more widespread chances for rain and mountain snow, possibly slowing travel over some mountain passes. && .Update... Morning update has been published, with only minor adjustments made to nudge hourlies closer to observed trends and latest short term guidance. Upper level trough was moving over the Pacific Northwest this morning, with a surface low spinning over Central Alberta and a Pacific cold front moving from west to east across the Pacific Northwest and towards the Northern Rockies. This Pacific cold front is expected to cross North Central and Southwest Montana during the afternoon hours today, bringing a wind shift to the west to slight northwest and period of breezy conditions. In addition, precipitation is expected along and briefly following the passage of this front, mainly along the Continental Divide and over Southwest and into portions of Central Montana. Further to the north over the plains of North Central Montana, primarily dry conditions are expected today due to a dry low and mid-level layer from the downsloping westerly winds. - Moldan && .AVIATION... Updated 1100 AM MDT Thu Oct 17 2019 (17/18Z TAF Period) VFR conditions will continue to prevail through most of the afternoon hours today across Southwest and North Central Montana, however, lowering ceilings are expected through the afternoon as a cold front advances toward Western Montana. MVFR or near-MVFR conditions are then likely for the Southwest and Central Montana terminals (i.e. KWYS, KEKS, KBZN, and KLWT) from late this afternoon and through the early evening hours as numerous showers develop along and immediately behind the westward advancing cold front, with periods of rain or rain/snow mix this evening. Precipitation is then expected to come to an end early Friday morning over Southwest and Central Montana, but continue along the Continental Divide. Mountain obscuration is expected from this afternoon and into Friday morning. In addition to lowering ceilings and increasing precipitation chances, winds will also become breezy and out of the west this afternoon and evening. Winds will increase further over the plains of North Central Montana on Friday, with mountain wave turbulence and scattered low-level wind shear becoming increasingly likely immediately downwind of the Rocky Mountain Front (impacting the KCTB terminal). - Moldan && .PREV DISCUSSION... /ISSUED 520 AM MDT Thu Oct 17 2019/ Today and Friday...Mild and breezy conditions continue one more day today as the upper level ridge axis shifts away to the east. A progressive upper level trough is moving across the Pacific Northwest this morning. Its associated cold front will cross the Northern Rockies and spread through our central and southwest Montana through this evening. Areas of rain and mountain snow are expected with the frontal passage this evening, particularly across Southwest Montana. Snow levels will drop from around 8000 feet today, to near 5000 feet by early Friday morning. Total mountain snowfall will be limited to a few inches overnight with a late change from rain to snow. A slushy accumulation of snow may be possible on Southwest passes early Friday as the front moves away to the east. A period of even stronger west winds is expected across North-central Montana Friday afternoon. A High wind watch remains in effect for possible high winds along and adjacent to the Rocky Mountain Front Friday afternoon. However, confidence remains low to moderate as the latest model guidance generally keeps the strongest winds just below high wind warning criteria. Saturday through Monday...The strong and moist westerly flow continues through the weekend, producing ongoing chances for rain and mountain snow. With ongoing upslope flow on westerly aspects, expect snow accumulation over the Continental Divide and other westerly slopes of central and Southwest Montana ranges. A rain snow mix may be possible at times, particularly overnight, for the lower elevation plains and valleys. However, little snow accumulation is expected for these low elevation areas, but with up to a foot accumulation in some higher elevation mountain ranges. The most widespread push of moisture is expected late Saturday overnight through Sunday morning as an upper level trough crosses the region. Next week, the unsettled northwesterly flow continues, maintaining ongoing chances for mainly mountain precipitation. However, a stronger system may arrive mid-week, possibly producing more widespread areas of rain and mountain snow. && .PRELIMINARY POINT TEMPS/POPS... GTF 63 41 49 35 / 40 30 0 0 CTB 58 37 45 30 / 10 10 0 0 HLN 61 39 48 33 / 50 30 10 0 BZN 65 31 46 29 / 50 90 20 10 WEY 54 21 36 19 / 20 60 50 20 DLN 58 31 45 29 / 60 50 10 10 HVR 63 39 53 32 / 10 10 10 10 LWT 64 37 48 31 / 10 80 10 0 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from late tonight through Friday evening Eastern Glacier...Eastern Pondera...Liberty...Northern Rocky Mountain Front...Southern Rocky Mountain Front...Toole. && http://www.weather.gov/greatfalls
Nearby
High Wind Warnings in Montana, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.